INVESTIGADORES
BODANZA Gustavo Adrian
artículos
Título:
Two approaches to the problems of self-attacking arguments and general odd-length cycles of attack"
Autor/es:
BODANZA, GUSTAVO ADRIÁN; TOHMÉ, FERNANDO ABEL
Revista:
JOURNAL OF APPLIED LOGIC
Editorial:
ELSEVIER SCIENCE BV
Referencias:
Año: 2009 vol. 7 p. 403 - 403
ISSN:
1570-8683
Resumen:
The problems that arise from the presence of self-attacking arguments and odd-length cycles of attack within argumentation frameworks are widely recognized in the literature on defeasible argumentation. This paper introduces two simple semantics to capture different intuitions about what kinds of arguments should become justified in such scenarios. These semantics are modeled upon two extensions of argumentation frameworks, which we call sustainable and tolerant. Each one is constructed on the common ground of the powerful concept of admissibility introduced by Dung in [P.M. Dung, On the acceptability of arguments and its fundamental role in non-monotonic reasoning, logic programming, and n-person games, Artificial Intelligence 77 (1995) 321–357]. The novelty of this approach consists in viewing the admissibility of a subset of arguments as relative to potentially challenging subsets of arguments. Both sustainable and tolerant semantics are more credulous than preferred semantics (i.e. they justify at least the same arguments, and possibly more). Given certain sufficient conditions they coincide among them as well as with other semantics introduced by Dung.